Top
20
Doctor insights on: Can Omeprazole Cause Nausea

Share
1

1
Can omeprazole cause nausea after eating?

Can omeprazole cause nausea after eating?

Yes, but consider...: Omeprazole decreases acid in your stomach. If there is acid damage to the stomach lining, then Omeprazole speeds healing. If your response to Omeprazole has been disappointing then either: 1) the dose is too low; 2) there is significant damage that needs a longer time to heal; 3) your problem is not acid-related and further investigation is warranted. Call your doctor and discuss your next step.

Dr. Tri Huynh
833 Doctors shared insights

Omeprazole (Definition)

Omeprazole is the generic equivalent of prilosec, the first oral acid-reducer agent of the proton pump inhibitor ...Read more


2

2
Is it bad to take omeprazole 20mg for over 8 yrs daily can it cause heslth issue nausea, anxiety,?

Is it bad to take omeprazole 20mg for over 8 yrs daily can it cause heslth issue nausea, anxiety,?

There are some...: Omeprazole is the generic equivalent of Prilosec, the first oral acid-reducer agent of the proton pump inhibitor (ppi) class of drugs. Do you have particular concerns causing you to question its long-term or even short-term use? Every drug has pros & cons--please refer to other HealthTap answers regarding this class of agents for extended safety information.

4

4
Can the daily combination of propranolol, synthroid, zoloft, wellbutrin, (bupropion) and omeprazole cause nausea?

Can the daily combination of propranolol, synthroid, zoloft, wellbutrin, (bupropion) and omeprazole cause nausea?

Nausea: Any medication can cause nausea but your combinations are probably not the cause. Most likely would be the zoloft and wellbutrin (bupropion). Talk to your doctor before stopping these!

5

5
Will taking 40mg of omeprazole give you nausea? How long does it take at that dose to leave the body?

Will taking 40mg of omeprazole give you nausea? How long does it take at that dose to leave the body?

Omeprazole: Omeprazole blocks acid secretion by the stomach but nausea would be a most unusual side effect in my long experience prescribing it. Generally a dose is prescribed for once daily consistent with a 24 hour effect. In your case, if this reaction occurs every time you take it, it is a bone fide side effect. Your pharmacist may have more information about this matter. Zantac may be better tolerated.

6

6
I am having a trapezeictomy tomorrow does omeprazole help with nausea afterwards as its only an hours op?

No: Omeprazole suppresses acid production and would not affect your nausea. It is best to consult your doctor about any drug you plan to take. I am sure he has dealt with this type of problem hundreds of times.

See 1 more doctor answer
7

7
On Omeprazole since Fall 2012.4 extreme nausea an vomitin. Worked 4 like 1st week then stopped. Still on dis med now. What's the risk 2 keep takin it?

Ask UR doc: If Omeprazole isn't working ask your doc to prescribe an alternative to help. Do not stop without consulting your doc first. Some side effects include: constiption, gas, nausea, vomiting, headache, rash, etc.

8

8
Last week I was prescribed Omeprazole. I have been having bouts of nausea ever since. I have also been having migraines. Not sure if its because of it?

Last week I was prescribed Omeprazole. I have been having bouts of nausea ever since. I have also been having migraines. Not sure if its because of it?

ProbabelyDueToMigrai: My question is why were you prescribed Omeprazole and at what dose Migraine can cause nausea too or it may be due to your original condition for which you were prescribed Omeprazole. And of course it can be due to Omeprazole Talk to your Doctor

11

11
How long after stopping omeprazole will side effects of nausea and vomiting last?

Stopping omeprazole: Stopping omeprazole and its relatives all of a sudden can cause a rebound hypersecretion of acid. You should try to wean yourself off over a couple of weeks instead.

12

12
Burping a lot & having nausea feeling for few months and it's on & off. Is it GERD? Omeprazole prescribed doesn't help. How to stop?

Burping a lot & having nausea feeling for few months and it's on & off. Is it GERD? Omeprazole prescribed doesn't help. How to stop?

If persists> GI Dr.: There are a number causes for excessive belching, aerophagia and carbohydrate malabsorption being the most common. Stress management, avoidance of carbonated beverages and avoiding gum chewing may help. In your case however the presence of nausea is a bit concerning and if your symptoms don't respond to the above measures you should see a gastroenterologist. For stress >checklist Mental Health

13

13
Keep burping & having nausea feeling especially after meal. Avoided oily, spicy and raw food and heavy meal. Omeprazole prescribed but doesn't stop it

Keep burping & having nausea feeling especially after meal. Avoided oily, spicy and raw food and heavy meal. Omeprazole prescribed but doesn't stop it

Burping/ nausea/eats: Did they check for H pylori that may be complicating the GERD and if it is present need antibiotics. Check for h pylori and also consider scan to check gallbladder, though usually get pain. F/u with doc

14

14
Had endoscopy 2 yrs ago diagnose reflux every time I stop taking omeprazole week later get daily heartburn nausea what can I do? Keep talking meds?

Had endoscopy 2 yrs ago diagnose reflux every time I stop taking omeprazole week later get daily heartburn nausea what can I do? Keep talking meds?

Mgt/workup: I would suggest a screening test for H Pylori, a bacterial infection which is linked to GERD. In addition, your physician can order Liver function tests and consider another endoscopy. In the meantime, avoid eating after 8 pm and continue your Omeprazole.

See 1 more doctor answer
15

15
Abd pain after meals. AM nausea. If omeprazole 40 mg before meal helps to prevent severe nausea, is it possible symptoms are related to gall bladder.

Abd pain after meals. AM nausea. If omeprazole 40 mg before meal helps to prevent severe nausea, is it possible symptoms are related to gall bladder.

Gallbladder?: Traditionally the symptoms are felt in the right upper quadrant, under the ribs or at the bottom of your sternum. And traditionally radiate to the back. There may be nausea, bloating or even vomiting. The pain can feel like a sharp gas pain, like you need to belch or a sore muscle in your rt back. Omeprazole helps more with gastritis or reflux, but there can be overlap. See your MD to eval

17

17
51 yr old male, 5'9", 240, bp is 92/60, headache, fatigue, dizzy, nausea, meds include lisinipril 20mg, flowmax. 4 mg, omeprazole 40 mg, triamterene?

51 yr old male, 5'9", 240, bp is 92/60, headache, fatigue, dizzy, nausea, meds include lisinipril 20mg, flowmax. 4 mg, omeprazole 40 mg, triamterene?

Emergency/urgency: B"sd short on details but you have low blood pressure and symptoms possibly as the result of decreased blood flow to the brain. You also are on two blood pressure medications. Do not take them and would seek immediate medical attention. There are many causes of low blood pressure besides BP medications so depending on the severity of your symptoms call 911 or be driven to ER - could be serious!

See 1 more doctor answer
18

18
Nausea & pain just above belly button plus taste in throat I was on omeprazole but not no more. Also suffer IBS to or is this acid back again?

Nausea & pain just above belly button plus taste in throat I was on omeprazole but not no more. Also suffer IBS to or is this acid back again?

Very likely: In adults gastroesophageal reflux does not usually completely disappear. Diet can exacerbate symptoms of gastroesophageal reflux. Diet change may help with decreased total fat intake, avoiding large meals, alcohol, acidy food, chocolate, etc. Sometimes dairy products such as yogurt and milk help; may have to resume omeprazole. See physician for advice.

19

19
When I get up from lying position I get nausea and stomach pain. When I eat I also get stomach pain. Indicative of ulcer? Omeprazole not helping.

When I get up from lying position I get nausea and stomach pain. When I eat I also get stomach pain. Indicative of ulcer? Omeprazole not helping.

Consult Gatroenterol: You need to consult your family doctor/gastroenterologist as you say you may have peptic/stomach ulcer.And from your symptoms it may be a possibility, but diagnosis can only be made by endoscopy and test for h pyori bacteria which causes the ulcers in stomach and Omeprazole alone will not be able to cure it you should also stop taking Aspirin as that also may be contributing to your symptoms.

20

20
Belching, hiccups, farting, nausea, vomiting and some chest and back pain what could this be? (chronic) omeprazole doesn't help, no blood problems.

See a GI doc: At this point certainly I would like you to follow up with a GI doc. There are other medications like Omeprazole that may help. Also there may be further lab testing or endoscopy that may be necessary. Good luck.

Dr. Julie Abbott
505 Doctors shared insights

Losec (Definition)

Losec is a proton pump inhibitor which is a kind of ...Read more


Dr. Stephen Noga
1,712 Doctors shared insights

Nausea (Definition)

Nausea = abdominal upset ...Read more